Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 18, 2021, 5:03 PM EDT for Appling County, Bacon County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 18, 2021, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
Counties Appling County, GA, Bacon County, GA
The radar
The Moody AFB radar (KVAX), 127 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WWUS82 KJAX 182103
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Sun Jul 18 2021
GAZ133>136-151-182145-
Pierce GA-Bacon GA-Appling GA-Jeff Davis GA-Wayne GA-
503 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...BACON...
NORTHWESTERN WAYNE...EASTERN JEFF DAVIS AND APPLING COUNTIES UNTIL
545 PM EDT...
* At 502 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Surrency,
moving northeast at 25 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 45 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Baxley, Alma, Graham, Surrency, Plant Hatch, Screven, Odum,
Bristol, New Lacy and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
3191 8213 3189 8212 3189 8211 3186 8212
3182 8202 3179 8199 3179 8196 3172 8189
3149 8197 3141 8242 3160 8255 3195 8257
3195 8249 3196 8250 3197 8248
TIME...MOT...LOC 2102Z 203DEG 20KT 3166 8230
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 4:09 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 18, 4:09 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 409 PM EDT Sun Jul 18 2021 .NEAR TERM [Tonight through Monday]...Low-mid level ridge has shifted south of the area today with short wave trough moving into Ga. This trough and a southwest flow has greatly increased moisture and showers/storms over the area as the seabreezes and outflow boundaries merging inland. Slow moving cells will produce locally heavy rainfall through the evening hours. Expect covection to gradually decrease by around midnight. Numerous storms expected again on Monday as the southwest flow increases with troughing deepening over the se states. Coverage of storms will increase by mid-afternoon near the east coast where the seabreeze merger should occur. Deep moisture(PWATs 2"+) will remain across the area with locally heavy rainfall and minor flooding possible. .SHORT TERM [Monday night through Wednesday night]...A deep moist sw flow will remain across the area with positively tilted trough to the nw and ridge to the south. Scattered to numerous diurnal storms expected producing locally heavy rainfall and strong gusty winds. Temperatures will be near average with above average pops. .LONG TERM [Thursday Through Sunday]...Upper ridge will remain to the south while troughing remains to the north. Some drier air aloft may bring a slight decrease in areal coverage of storms on Thursday as the ridge briefly strengthens over central Fl. Numerous diurnal storms expected again Friday through Sunday as the ridge weakens and moisture increases. Temperatures will be at or slightly above average. && .MARINE...High pressure axis will remain to the south while a cold front stalls to the northwest of the area the next few days. A southwest flow will prevail with scattered to numerous late day showers and thunderstorms expected over the coastal waters the next few days. Winds will be mostly around 10 knots with seas 2 to 3 feet. Rip Currents: Moderate risk continues through Monday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 72 87 71 / 50 90 40 80 20 SSI 76 89 76 89 77 / 50 80 50 60 30 JAX 74 90 74 91 74 / 50 80 30 70 20 SGJ 75 88 75 89 75 / 50 70 30 60 20 GNV 73 88 72 89 72 / 50 90 30 70 10 OCF 73 88 73 89 73 / 50 90 30 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jul 18, 4:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
420 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 2 N ARLINGTON 30.37N 81.60W
07/18/2021 M2.17 INCH Duval FL MESONET
A PUBLIC WEATHER STATION ALONG JIMTORN ROAD IN ARLINGTON
MEASURED 2.17 INCHES OF RAINFALL WITHIN 30 MINTUES.
&&
AENYEDISpecial weather statement, Jul 18, 4:33 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Sun Jul 18 2021
GAZ134>136-151-250-182115-
Pierce GA-Bacon GA-Appling GA-Wayne GA-Northern Ware GA-
433 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...NORTH
CENTRAL WARE...BACON...NORTHWESTERN WAYNE AND SOUTHEASTERN APPLING
COUNTIES UNTIL 515 PM EDT...
* At 432 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Dixie Union, or 11 miles
northwest of Waycross, moving north at 15 mph.
* Small hail, wind gusts up to 40 to 50 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Alma, Surrency, Odum, Jamestown, Pebble Hill, Bristol, Dixie Union,
New Lacy and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 8204 3182 8202 3180 8201 3179 8199
3179 8196 3176 8194 3175 8191 3173 8191
3171 8188 3168 8185 3120 8244 3136 8263
3141 8263 3183 8227 3186 8209
TIME...MOT...LOC 2032Z 200DEG 14KT 3137 8246
HESSSpecial weather statement, Jul 18, 4:44 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
444 PM EDT Sun Jul 18 2021
GAZ136-153-182130-
Inland Glynn GA-Wayne GA-
444 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN AND EASTERN
WAYNE COUNTIES UNTIL 530 PM EDT...
* At 443 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Gardi, moving north at 5 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 45 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Jesup, Gardi, Everett, Doctortown, Broadhurst and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
3163 8179 3163 8177 3161 8177 3161 8175
3160 8175 3161 8174 3158 8170 3156 8170
3154 8167 3150 8165 3148 8162 3145 8163
3142 8160 3133 8164 3140 8202 3173 8191
TIME...MOT...LOC 2043Z 179DEG 5KT 3146 8183
HESSLocal storm report, Jul 18, 4:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND GST 2 WSW ALMA 31.53N 82.50W
07/18/2021 M43 MPH BACON GA ASOS
ASOS STATION KAMG ALMA.
&&Special weather statement, Jul 18, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Sun Jul 18 2021
GAZ133>136-151-182145-
Pierce GA-Bacon GA-Appling GA-Jeff Davis GA-Wayne GA-
503 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...BACON...
NORTHWESTERN WAYNE...EASTERN JEFF DAVIS AND APPLING COUNTIES UNTIL
545 PM EDT...
* At 502 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Surrency,
moving northeast at 25 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 45 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Baxley, Alma, Graham, Surrency, Plant Hatch, Screven, Odum,
Bristol, New Lacy and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
3191 8213 3189 8212 3189 8211 3186 8212
3182 8202 3179 8199 3179 8196 3172 8189
3149 8197 3141 8242 3160 8255 3195 8257
3195 8249 3196 8250 3197 8248
TIME...MOT...LOC 2102Z 203DEG 20KT 3166 8230
HESSLocal storm report, Jul 18, 5:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
503 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 N ARLINGTON 30.36N 81.60W
07/18/2021 Duval FL UTILITY COMPANY
JEA UTILITIES RESPONEDED TO SEVERE THUNERSTORM WIND
DAMAGE TO INFRASTRURE BETWEEN TARPON DRIVE AND PEELER
ROAD. THE TIME OF DAMAGE WAS BASED ON RADAR.
&&
AENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:03 PM EDT | Special Weather Statement | JAX | Suwannee | 42 min |
| Jul 18, 1:07 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jul 18, 1:47 PM EDT | Special Weather Statement | JAX | Hamilton | 28 min |
| Jul 18, 1:51 PM EDT | Special Weather Statement | JAX | Columbia | 24 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Union | 45 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Columbia, Union | 49 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | JAX | Nassau | 41 min |
| Jul 18, 3:22 PM EDT | Special Weather Statement | JAX | Duval | 23 min |
| Jul 18, 3:24 PM EDT | Special Weather Statement | JAX | Clay | 36 min |
| Jul 18, 3:47 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Jul 18, 4:01 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 29 min |
| Jul 18, 4:12 PM EDT | Areal Flood Warning | JAX | Duval | 93 min |
| Jul 18, 5:07 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jul 18, 5:41 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Jul 18, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 15 min |
| Jul 18, 6:08 PM EDT | Areal Flood Warning | JAX | Marion | 82 min |
| Jul 18, 7:33 PM EDT | Special Weather Statement | JAX | Putnam | 27 min |
| Jul 17, 8:54 PM EDT | Special Weather Statement | JAX | Appling | 36 min |
| Jul 18, 1:52 PM EDT | Special Weather Statement | JAX | Charlton | 38 min |
| Jul 18, 2:17 PM EDT | Special Weather Statement | JAX | Charlton | 43 min |
| Jul 18, 2:33 PM EDT | Special Weather Statement | JAX | Glynn | 27 min |
| Jul 18, 2:44 PM EDT | Special Weather Statement | JAX | Ware | 46 min |
| Jul 18, 2:58 PM EDT | Special Weather Statement | JAX | Clinch, Echols, Ware | 47 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | JAX | Camden | 39 min |
| Jul 18, 3:58 PM EDT | Special Weather Statement | JAX | Pierce | 32 min |
| Jul 18, 4:08 PM EDT | Special Weather Statement | JAX | Bacon | 52 min |
| Jul 18, 4:14 PM EDT | Special Weather Statement | JAX | Brantley | 46 min |
| Jul 18, 4:33 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 42 min |
| Jul 18, 4:44 PM EDT | Special Weather Statement | JAX | Wayne | 46 min |
| Jul 18, 5:18 PM EDT | Special Weather Statement | JAX | Appling | 27 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 28 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.